Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 128, NWS Nashville, TN

September 10, 2019Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2019, 4:41 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2019, 4:41 PM CDT (21:41 UTC)
Expired
Sep 10, 2019, 5:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:25 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 10, 2:25 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
225 PM CDT Tue Sep 10 2019

.DISCUSSION...

The main wx story continues to be hot and humid conditions
through this work week. Heat index values will top out around 100
each afternoon, except low to mid 90s Plateau.

A large upper level ridge will continue to be centered over the
southeast and Tn Valley through Friday. This pattern will keep
high temperatures running around 10 degrees above normal. Although
it will be quite humid, the humidity will not be as oppressive as
earlier this summer, so overnight lows will drop to tolerable
levels.

A pocket of moisture rotating around the high pressure has already
started to produce a couple of showers this afternoon. We will
continue to see a few showers or brief storms popping up through
the rest of the afternoon and early evening as deeper moisture
comes in from the southwest accompanied by a weak disturbance.
Subsidence under the ridge will keep the activity from becoming
very strong or widespread, so we should not expect any real relief
from the dry pattern that has developed over the past couple of
weeks.

Temperatures have over-achieved a little today with BNA reaching
95 by Noon. Wednesday temps may be a degree or 2 lower with more
mid and high level clouds overhead. The small chance for a shower
or thunderstorm will persist Wednesday, especially across the
Plateau.

Thursday looks like the hottest day in terms of temperature and
heat index. Still, it looks like we will stay below the heat
advisory thresholds.

The ridge and its heat will back off some this weekend. Even so,
temperatures will stay above normal. Chances for scattered showers
and storms will increase.

Looking ahead to next week, there is some hope for more
widespread rainfall. The GFS has been showing a surge of tropical
moisture coming up from the Gulf into Mid Tn for Monday. The Euro
has kept the wave farther southwest, but the latest model run
looks closer to the GFS trends. It is too soon to count on any of
these varied and inconsistent solutions, so we will keep extended
pops in the "chance" range. But rain chances for early next week
could certainly climb if the GFS trends continue.

&&

.AVIATION...
18Z TAF DISCUSSION.

Conditions will be VFR for the next 24 hours. Winds will be
southerly between 5-8 kts this afternoon before calming below 5
kts after 11/01z. High resolution models are developing some
afternoon thunderstorms with development favoring areas closer to
CSV and perhaps MQY/BNA. Coverage is expected to be isolated so
chances of impacting a terminal are too low to be included in the
taf.

&&

.CLIMATE...

Afternoon highs this week will be pushing records that haven't
been seen in quite some time. Here are the record highs for the
Nashville Airport:

Date             Record High (year set)
September 10th         99 (1887)
September 11th        100 (1983)
September 12th         96 (1939)
September 13th         97 (1980)

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Reagan
Hazardous weather outlook, Sep 10, 9:41 AM CDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
941 AM CDT Tue Sep 10 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-111445-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
941 AM CDT Tue Sep 10 2019

This Hazardous Weather Outlook is for portions of middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Sep 10, 3:57 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
357 PM CDT Tue Sep 10 2019

TNZ065-080-102130-
Van Buren TN-White TN-
357 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN AND
EASTERN WHITE COUNTIES UNTIL 430 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving northeast at 5 mph.

Winds in excess of 40 mph and brief heavy rainfall will be possible
with this storm.

Locations impacted include...
Virgin Falls State Natural Area and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3572 8530 3580 8553 3602 8535 3593 8525
TIME...MOT...LOC 2056Z 208DEG 6KT 3581 8537

31
Special weather statement, Sep 10, 4:00 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
400 PM CDT Tue Sep 10 2019

TNZ077-079-102130-
Coffee TN-Grundy TN-
400 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN GRUNDY COUNTIES UNTIL 430 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Sewanee, or 12 miles northeast of Winchester. This
storm was nearly stationary.

Half inch hail will be possible with this storm.

Locations impacted include...
Monteagle, Pelham, Hillsboro and Woods Reservoir.

This includes Interstate 24 between mile markers 117 and 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3529 8591 3530 8594 3531 8594 3531 8596
      3530 8596 3532 8598 3531 8600 3534 8603
      3535 8605 3536 8611 3540 8614 3547 8583
      3527 8581 3525 8589
TIME...MOT...LOC 2100Z 163DEG 4KT 3532 8594

Rose
Special weather statement, Sep 10, 4:05 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
405 PM CDT Tue Sep 10 2019

TNZ009-030-031-102130-
Jackson TN-Macon TN-Smith TN-
405 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...WESTERN
JACKSON AND SOUTHEASTERN MACON COUNTIES UNTIL 430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving northeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Carthage, Red Boiling Springs, Granville, Pleasant Shade and
Whitleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3652 8581 3650 8581 3651 8579 3644 8562
      3622 8582 3629 8602 3656 8592
TIME...MOT...LOC 2105Z 205DEG 12KT 3633 8588

Rose
Special weather statement, Sep 10, 4:09 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
409 PM CDT Tue Sep 10 2019

TNZ059-102130-
Williamson TN-
409 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON COUNTY
UNTIL 430 PM CDT...

At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Fairview, or 15 miles west of Franklin. This
storm developed over the last few minutes and was stationary.

Winds in excess of 40 mph along with brief heavy rainfall will be
possible with this storm.

Locations impacted include...
Fairview.

This includes Interstate 840 between mile markers 7 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3597 8702 3588 8706 3592 8721 3594 8720
      3596 8720 3596 8718 3598 8719 3598 8715
      3599 8717 3601 8718
TIME...MOT...LOC 2107Z 012DEG 3KT 3592 8712

31
Special weather statement, Sep 10, 4:22 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
422 PM CDT Tue Sep 10 2019

TNZ031>033-102200-
Putnam TN-Overton TN-Jackson TN-
422 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OVERTON...SOUTHEASTERN
JACKSON AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Gainesboro, moving northeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Livingston, Rickman and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 8523 3621 8551 3637 8562 3643 8552
      3641 8550 3646 8548 3650 8541 3650 8540
      3649 8540 3649 8539 3650 8539 3651 8538
TIME...MOT...LOC 2122Z 242DEG 8KT 3633 8549

Rose
Special weather statement, Sep 10, 4:32 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
432 PM CDT Tue Sep 10 2019

TNZ027-059-102200-
Williamson TN-Davidson TN-
432 PM CDT Tue Sep 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or near Franklin, moving northeast at 10 mph.

Winds in excess of 40 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall will be possible with this storm.

Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill and Antioch.

This includes the following highways...
 Interstate 65 between mile markers 64 and 75.
 Interstate 24 between mile markers 57 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3586 8681 3597 8688 3606 8687 3607 8669
      3604 8663 3597 8665
TIME...MOT...LOC 2130Z 246DEG 9KT 3598 8679

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:57 PM CDTSpecial Weather StatementOHXWhite33 min
Sep 10, 4:00 PM CDTSpecial Weather StatementOHXCoffee30 min
Sep 10, 4:05 PM CDTSpecial Weather StatementOHXJackson25 min
Sep 10, 4:09 PM CDTSpecial Weather StatementOHXWilliamson21 min
Sep 10, 4:22 PM CDTSpecial Weather StatementOHXOverton38 min
Sep 10, 4:32 PM CDTSpecial Weather StatementOHXWilliamson28 min
Sep 10, 4:46 PM CDTSpecial Weather StatementOHXCheatham29 min
Sep 10, 5:12 PM CDTSpecial Weather StatementOHXWilson33 min
Sep 10, 5:18 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson27 min
Sep 10, 5:22 PM CDTSpecial Weather StatementOHXRobertson23 min
Sep 10, 5:25 PM CDTSpecial Weather StatementOHXPutnam20 min
Sep 10, 5:38 PM CDTSpecial Weather StatementOHXCoffee22 min
Sep 10, 5:47 PM CDTSpecial Weather StatementOHXCannon43 min
Sep 10, 5:51 PM CDTSevere Thunderstorm WarningOHXSumner24 min
Sep 10, 6:29 PM CDTSpecial Weather StatementOHXTrousdale31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.